My son is 21, he believes that his hair is thinning at the crown and at the hairline. He has also been complaining about an itching, tingling, burning sensation on the top of his head. I personally do not think that it is thinning as both sides of the family have a long line of full heads of hair. He has a long history of depression and chronic anxiety, he is also a hypochondriac. However about a year ago i discovered that he had taken large amounts of estradiol, in the form of my estrogel, a month or so prior to me discovering it missing. He stopped after i confronted him about it. Approximately six months later he took LSD while at a friends, then he took MDMA, overdosed and had a seizure. My question is could his hairloss be due to either of these? I am very concerned about him, he has always been depressed and lossing his hair would be a huge blow on his self esteem.
I can understand young men experimenting with drugs, as illegal and harmful as they may be, but it is strange that a young man would knowingly be taking female hormones. Does he have gender identification issues?
Hair loss can be a source for depression for many young men, but I would be less concerned about your son’s hair loss when there are potential life threating issues such as: depression, anxiety, illicit drug abuse, seizures, etc. Your son sounds like he needs help and I do not think hair loss ranks near the top of the list.